posted on Sep, 17 2012 @ 01:26 PM
Hello! I have been taking anti depressants ( Prozac) on and off for a few years, each time because I experienced post natal depression ( I have 3
children) and am quite open and happy to talk about the subject because the effects for me are so positive!
I took Prozac for 6 months at a time after giving birth to each baby but a year ago, when my son was born, fully aware that I would be likely to
suffer PND again, I decided to start taking it again! I did ' test myself' by weaning myself off it for a couple of months recently but I can see
traits in my own personality that are in need of the ' numbing' effect that Prozac gives me!
Firstly I tend to be more negative about life in general when not taking the drug! I would define my personality as 'highly sensitive' therefore I
tend to 'feel' everything that happens to me too much. To illustrate I become easily upset if someone beeps their horn at me when driving, to the
point of tears. If somebody, ie at the supermarket when serving me is dismissive or rude, I take it very personally and I begin to define my self
esteem on other people's reactions to me, but to an extreme level! I become extremely critical of life in general and don't have as much patience
with my children! I also fear driving/ flying for worry of what could happen o me or my children! This is without Prozac.
So taking Prozac for me 'numbs' all of these feelings, almost completely! I honestly don't feel any negative effects. My behaviour therefore
changes dramatically in that I am alot more balanced, patient and positive. I am aware though that there are underlying issues in my life that
contribute to my negative feelings that could be dealt with perhaps alternatively, the major one being that am living as an expat in a middle Eastern
country with my Midfle Eastern husband and family. Although I love it on the whole ( I can say that now I am taking Prozac, see! ) it can be
challenging culturally on a daily basis. I need that balance to be able to cope. I also suffered a pulmonary embolism 6 months ago which very nearly
took my life, thereforei am still coming to terms with that issue and the almost disastrous effect it could have had on my family. Again, balance is a
word I would use to describe how it changes my personality / behaviour. I guess without it I am unbalanced, slightly irrational and plagued by
Just my experience and a subject I am interested in. I do believe there are times in our life when we need a little help to get us through, sometimes
treatable by more natural methods, but I am happy to use ' big pharma' for now to help me through and give me what I need!